What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 1, 4:37 PM MST, 48 minutes earlier.
Area forecast discussion, Aug 1, 4:37 PM MST, 48 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
537 PM MDT Sat Aug 1 2020
...Update for 00Z TAF Cycle...
.AVIATION...00Z TAF CYCLE
Temporary IFR conditions possible within TSRA through 06Z, then
VFR conditions prevailing through rest of period. VCTS all
terminals over the next few hours, with highest confidence at
KDMN. Skies generally SCT100CB BKN200. TSRA may reduce VIS to
less than 3SM along with VRB25G35KT winds. Skies BKN120-150
clearing to FEW-SCT150 by 09Z. Winds 300-360 AOB 08KT veering to
100-150 AOB 06KT by 18Z. Another round of convection expected
tomorrow evening, with VCTS inclusion possible next TAF round.
&&
.PREV DISCUSSION...220 PM MDT Sat Aug 1 2020...
.SYNOPSIS...
Showers and thunderstorms linger into the overnight hours with
some strong wind gusts possible. Scattered storms develop again on
Sunday, with the most robust activity across the Sacramento
mountains. Next Wednesday may feature an uptick in coverage across
southwest New Mexico but overall scattered mountain and isolated
lowland storms will be likely through much of next week. Isolated
heavy rain and a few strong wind gusts will be the primary
threats. Additionally, temperatures range from the upper 90s to
low 100s outside of the Gila and Sacramento mountains.
&&
.DISCUSSION...
.SHORT TERM...
Very similar pattern to yesterday under northerly flow, except
better shear west. Should see more widespread storm activity into
the evening. CAPE values late this afternoon and evening 500-
1000J/kg with 0-6km shear around 20-30kts. A couple upper
disturbances will aid in storm development over the higher terrain
and storms are expected to move onto the lowlands, possibly in a
broken bow segment which is indicated by several CAMs models.
Think wind will be the main threat, similar to yesterday,
especially in the evening hours and some marginally severe hail as
well.
Not much change for Sunday either, maybe a little less shear and
a little less instability. Storms again expected to form over the
higher terrain and move south onto the lowlands. Went with high
chance to low likely pops in the mountains and down to slight
chance near Mexico border as storms will likely remain north of
this area until after 00Z. Marginal risk looks good over eastern
portions of the area. MOS guidance has been running low lately,
and tomorrow looks no different, especially for the lowlands.
Generally went mid to upper 90s which is 2 to 4 degrees above
guidance. &&
.LONG TERM...
After scattered showers and storms Sunday night, a few possibly
on the stronger side, a general lackluster pattern, in terms of
healthy rain chances, looks to continue through much of the work
week. High pressure aloft will reside just west, to northwest of
the region Monday afternoon, and right overhead on Tuesday. As a
result, temperatures climb and flow aloft weakens waning our
severe weather threat outside of an isolated strong
downburst/outflow. Storm chances take a tumble as well in response
to warmer temperatures aloft and dewpoints only in the 40s.
Expecting mainly mountain storms both days, especially Tuesday,
but a few very isolated storms across the lowlands will be
possible as well. Temperatures rise to near or slightly exceeding
100 degrees.
Ridge slides just to the east Wednesday, but the pattern remains
similar. Sfc flow continues out of the west with PW ~1.00", and so
iso to sct over mtns and only iso lowland storms. However, 06/12Z
GFS, and even 00Z EURO, starting to pick up on a little
disturbance (ENERGY) aloft Wednesday night which could clip SW NM
and enhance/increase storm chances for the Bootheel, and perhaps
adjacent eastern locations via outflow. Consequently, have higher
POPs out west and a slight/chance out east into the overnight.
That piece of energy Wed night will slide north on Thursday,
likely impacting N of here more so than our neck of the woods,
although perhaps the far northern areas of our CWA will feel
slight benefits in storm coverage. Regardless, Thursday and Friday
will favor area mountains and SW NM, with more in the way of iso
storm chances across the lowlands. Of course the day to day
mesoscale features will play a role, but moisture remains low for
this time of year with no real lifting mechanisms besides sfc
heating/mtns and subsequent outflows.
Progressing into the weekend, the EURO suggests hot and mainly
dry weather thanks to the upper high settling overhead whilst the
GFS continues with some storm chances as the high remains east.
EPS and GEFS (PWAT anomalies on even the GEFS very low for
this/that time of year) seem more in line with EURO so will side
with this scenario into the weekend, as Sad But True as it may
very well be.
&&
.FIRE WEATHER...
This afternoon and evening look like the best chance for
widespread precipitation for the upcoming week, with Sunday just a
little less coverage. Storms could be strong with gusty winds and
hail as they form over the higher elevations and move south onto
the lowlands. Going into the early part of next week, upper high
will be overhead and most storm activity will be confined to the
mountains. The ridge will push east of the area by midweek and
start a moisture return to western zones. Temperatures the early
part of the week will be around 100 degrees for the lowlands again
with relative humidities falling into the teens for most lowlands
areas with a gradual increase toward the end of the week. Besides
near thunderstorms, winds will be less than 15 mph.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 71 97 72 100 / 40 30 30 10
Sierra Blanca 71 92 67 93 / 40 30 30 10
Las Cruces 66 95 68 98 / 50 30 30 10
Alamogordo 64 97 68 97 / 50 40 40 10
Cloudcroft 49 73 51 74 / 60 50 50 30
Truth or Consequences 67 96 69 97 / 40 40 30 20
Silver City 64 90 64 91 / 50 60 30 20
Deming 66 97 64 99 / 50 30 30 10
Lordsburg 67 96 68 97 / 50 30 20 10
West El Paso Metro 71 98 73 101 / 50 20 30 10
Dell City 70 97 69 99 / 40 30 30 10
Fort Hancock 70 99 72 100 / 40 30 30 10
Loma Linda 68 91 69 93 / 50 30 30 10
Fabens 70 97 74 98 / 30 20 20 10
Santa Teresa 69 97 70 98 / 50 30 30 10
White Sands HQ 70 96 72 98 / 50 30 30 10
Jornada Range 64 96 69 97 / 50 30 40 10
Hatch 68 97 69 99 / 50 30 40 10
Columbus 69 97 71 99 / 50 30 30 10
Orogrande 68 96 70 97 / 50 40 40 10
Mayhill 55 84 56 85 / 60 50 50 30
Mescalero 54 83 55 85 / 60 50 50 30
Timberon 51 81 54 83 / 60 40 40 30
Winston 57 89 57 91 / 40 60 30 30
Hillsboro 63 95 64 97 / 50 50 30 20
Spaceport 64 95 67 97 / 50 30 40 10
Lake Roberts 55 89 57 91 / 40 60 30 30
Hurley 62 93 63 92 / 50 50 30 20
Cliff 63 96 60 96 / 40 50 30 20
Mule Creek 59 93 65 93 / 40 50 30 20
Faywood 61 93 64 94 / 50 40 30 20
Animas 67 97 67 98 / 50 30 30 10
Hachita 68 96 66 97 / 50 30 30 10
Antelope Wells 66 95 66 96 / 60 40 30 20
Cloverdale 64 91 64 91 / 60 30 30 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
26/35/30
Hazardous weather outlook, Aug 1, 10:12 AM MST, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
1112 AM MDT Sat Aug 1 2020
NMZ401>417-TXZ418>424-021730-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
1112 AM MDT Sat Aug 1 2020
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...This Afternoon and Tonight
There is a marginal risk for severe thunderstorms across the
entire region this afternoon and evening. Storms will start to
develop over the higher terrain by mid afternoon and spread
southward into the evening hours. The main threat from these
storms will be gusty winds over 50 mph and hail of an inch in
diameter or bigger. Storms will start to move out of the area by
midnight with just some showers lingering overnight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Sunday will be similar to today with storms again developing over
the higher terrain and some storms, especially east becoming
marginally severe with strong winds and hail.
Storm coverage will be on the decrease starting Monday and through
much of the week with a daily chance for isolated storms in the
mountains and some gusty winds possibly moving onto the lowlands
with a couple storms. High temperatures over the lowlands will
start to approach 100 degrees again starting Monday and could
continue through much of the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed, but spotters are encouraged
to report any observed significant weather.
26
In the hours before
Special weather statement, Aug 1, 12:44 PM MST, 4 hours 41 minutes before
Special Weather Statement
National Weather Service El Paso TX
144 PM MDT Sat Aug 1 2020
NMZ417-TXZ419>423-012030-
Otero Mesa NM-Eastern/Central El Paso County TX-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Salt Basin TX-Northern Hudspeth Highlands/Hueco Mountains TX-
144 PM MDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OTERO...
NORTHWESTERN HUDSPETH AND EASTERN EL PASO COUNTIES UNTIL 230 PM
MDT...
At 142 PM MDT, Doppler radar was tracking a pair of strong
thunderstorm over northwest Hudspeth county. One was heading south
towards Cornudas and highway 62 / 180. The western storm was over
Loma Linda and Desert Haven areas. These storms were moving south to
southwest about 20 mph.
.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Loma Linda, Desert Haven, Cornudas, Indian Cliffs Ranch, Lake Way
Estates, Sunset Ranches, Hueco Mountain Wind Ranch, Colonia del
Paso, Dairyland and Cornudas Mountains.
This includes Interstate 10 in Texas between mile markers 46 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3200 10599 3201 10530 3126 10531 3151 10619
TIME...MOT...LOC 1942Z 013DEG 54KT 3177 10577
BIRD
Special weather statement, Aug 1, 1:58 PM MST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service El Paso TX
258 PM MDT Sat Aug 1 2020
TXZ420>423-012145-
Southern Hudspeth Highlands TX-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties TX-
Salt Basin TX-Northern Hudspeth Highlands/Hueco Mountains TX-
258 PM MDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUDSPETH COUNTY UNTIL 345
PM MDT...
At 255 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Cornudas, over rural areas of Hudspeth county,
moving south at 20 mph.
Dime size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Finlay and Round Top Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3159 10574 3160 10553 3127 10542 3126 10574
TIME...MOT...LOC 2055Z 357DEG 20KT 3166 10564
TAB
Special weather statement, Aug 1, 4:10 PM MST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service El Paso TX
510 PM MDT Sat Aug 1 2020
NMZ412>417-020015-
Southern Tularosa Basin NM-Central Tularosa Basin NM-Otero Mesa NM-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
510 PM MDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL
615 PM MDT...
At 507 PM MDT, Doppler radar was tracking a line of strong
thunderstorms, lined up from north to south from Mescalero, through
Cloudcroft, to Sunspot.
Nickel size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Timberon, Mescalero, Cloudcroft, Alamogordo, Sunspot, Tularosa, White
Sands National Monument, Bent, Burro Flats, High Rolls, La Luz,
Holloman Air Force Base, Mountain Park, Apache Summit, Benson Ridge,
Boles Acres, Karr Canyon, Dry Canyon, Cox Canyon and Oliver Lee State
Park.
This includes the following highways...
Highway 70 in New Mexico between mile markers 198 and 212.
Highway 54 in New Mexico between mile markers 52 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storm may intensify, and may also produce heavy rain and
isolated flash flooding, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3330 10586 3321 10566 3256 10566 3276 10622
TIME...MOT...LOC 2307Z 022DEG 15KT 3310 10581
BIRD